MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number BDI75TCFJRT
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 4-sep-2024, the bwi product analysis lab received the complaint device for evaluation.The product analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an av node ablation procedure with a ez steer thermocool and packaging for the ez steer thermocool catheter showed it was an fj curve but the catheter had "df" printed on the actual catheter handle.It was reported that the packaging for the ez steer thermocool catheter showed it was an fj curve, but after opening the packaging, it was noticed that the ez steer thermocool catheter had "df" printed on the actual catheter handle, and the ez steer thermocool catheter was a df curve, not an fj curve.The procedure continued just using the ez steer thermocool df curve catheter.There was no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an av node ablation procedure with a ez steer thermocool and packaging for the ez steer thermocool catheter showed it was an fj curve but the catheter had "df" printed on the actual catheter handle.It was reported that the packaging for the ez steer thermocool catheter showed it was an fj curve, but after opening the packaging, it was noticed that the ez steer thermocool catheter had "df" printed on the actual catheter handle, and the ez steer thermocool catheter was a df curve, not an fj curve.The procedure continued just using the ez steer thermocool df curve catheter.There was no patient consequence.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection of the returned device was performed following j&j procedures.Visual analysis revealed that the rocker arm of the device was printed as df curve; however, the handle was printed as fj curve.The box sales unit was not return for analysis; however, the device was connected to the carto 3 system and it was recognized by the system as a ez steer thermocool non nav 4mm catheter, df.Also, a deflection test was performed and it was noted that the curvature is a df.Corrective and preventive action (capa) was opened to continue the investigation, and actions will take to address this issue.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.The label issue reported by the customer was confirmed.The root cause of the issue traced to manufacturing process.The instructions for use contain the following warnings and precautions: the sterile packaging and catheter should be inspected prior to use.Using aseptic technique, remove the catheter from the package and place it in a sterile work area.Inspect the catheter carefully for electrode integrity and overall condition.This product issue will be addressed through johnson & johnson medtech quality system.An internal action was created to further to investigate the ez steer engraving process issues.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
EZ STEER THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20208570
Report Number2029046-2024-03065
Device Sequence Number7745984
Product Code OAD
UDI-Device Identifier10846835002898
UDI-Public(01)10846835002898(17)270606(10)31351661M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBDI75TCFJRT
Device Lot Number31351661M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/12/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN GENERATOR.
Patient SexUnknown